Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 282, NWS Jackson, MS

June 27, 2016Rankin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2016, 8:24 PM CDT for Rankin County, Mississippi. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2016, 8:24 PM CDT (01:24 UTC)
Expired
Jun 27, 2016, 8:48 PM CDT
In force
24 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 13 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 8:33 PM CDTTSTM WND DMG5 Wsw Fannin, MSTREES AND POWER LINES DOWN ALONG HARBOR RIDGE DRIVE AND WINDROSE DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2016-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2016-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1198 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

544 
WUUS54 KJAN 280124
SVRJAN
MSC121-280200-
/O.NEW.KJAN.SV.W.0282.160628T0124Z-160628T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CDT MON JUN 27 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL RANKIN COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 900 PM CDT

* AT 824 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  ROSS BARNETT RESERVOIR...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JACKSON...BRANDON AND FANNIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3231 8984 3225 9008 3239 9010 3239 9007
      3242 9007 3242 9006 3244 9007 3244 9005
      3247 9003 3248 9000
TIME...MOT...LOC 0124Z 336DEG 14KT 3239 9002 

HAIL...<.75IN
WIND...60MPH
 
$$

DL
2 follow-up statements
933 
WWUS54 KJAN 280141
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
841 PM CDT MON JUN 27 2016

MSC121-280200-
/O.CON.KJAN.SV.W.0282.000000T0000Z-160628T0200Z/
RANKIN MS-
841 PM CDT MON JUN 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL RANKIN COUNTY...

AT 841 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FLOWOOD...OR
JUST NORTH OF BRANDON...MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JACKSON AIRPORT...BRANDON AND FANNIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3231 8984 3225 9008 3236 9010 3240 9003
      3245 8997
TIME...MOT...LOC 0141Z 337DEG 14KT 3233 9001 

HAIL...<.75IN
WIND...60MPH
 
$$

DL
232 
WWUS54 KJAN 280148
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
848 PM CDT MON JUN 27 2016

MSC121-280157-
/O.CAN.KJAN.SV.W.0282.000000T0000Z-160628T0200Z/
RANKIN MS-
848 PM CDT MON JUN 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RANKIN COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON.

LAT...LON 3231 8984 3225 9008 3236 9010 3240 9003
      3245 8997
TIME...MOT...LOC 0145Z 336DEG 14KT 3231 9000 

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:01 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 27, 4:01 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
401 PM CDT MON JUN 27 2016

.SHORT TERM...

Tonight through Thursday morning...

A very busy forecast is ongoing today as the upper ridge is finally
beginning to begin the break down over the next couple of days. Until
then, heat has been entrenched in the area with some areas again
reaching upper 90s again. Had went on the warmer side today due to
warmer temps aloft and we achieved on the warm end, especially with
some decent mixing ongoing. However, some areas have been able to
hold on to some decent low level boundary layer moisture, which has
kept heat indices in the 100-105 degree range, mainly on the high
end, most of the afternoon. There have also been a few sites peak
above 105 degree heat indices. Kept HWO/graphics ongoing for heat for
today. Thankfully, increasing convection tonight will help tone down
the temperatures and heat fairly quickly.

In addition to the heat, overall good warming has led to efficient
low level lapse rates and widespread convection, mainly in the
southern and eastern portions of the region. Due to good lapse rates
and potential for precip loading/evaporational cooling, left severe
potential in the graphics/HWO for today. HRRR and local radars
continue to show a decent somewhat broken complex of storms moving
into southern TN and could be the focus for more severe activity this
evening, mainly after 00z. Expect this disturbance to move through at
least the north to central portions of the area but due to loss of
heating, there could be weakening of the convection after 03z. Left
some POPs in overnight as some guidance show a little lingering
around. Another humid night is in store with lows in the mid 70s.

As the cold front moves into the area Tuesday and with storms and
clouds expected early on, overall this should hinder warming
tomorrow keeping us in the upper 80s to low 90s. Could not rule out
some strong storms and locally heavy downpours along the front,
mainly along and S of I-20, but severe potential looks not as much as
today. There will be some decent vertical totals around and some
slight increase of flow but overall, but with not as warm conditions
expected and lower low level lapse rates, this is not enough to
mention anything in the HWO/graphics. A gradual decrease in clouds
and POP will begin to occur around 00Z, with much drier air filtering
Wednesday into Thursday morning. The front will also stall along the
Gulf Coast, keeping some chances of showers and maybe some storms,
mainly confined along and south of the Highway 84 corridor. Highs may
be slightly warmer in the low 90s due to the drier air around. With
PW's falling near 1 inch in places, slightly cooler and drier air
will finally begin to filter in. Lows will fall off near the low 70s
Wednesday morning to even upper 60s Thursday morning. /DC/

.LONG TERM...

Thursday through next weekend...

Temperatures and POPs were good, so stuck with guidance. Pattern
does not look as wet for the end of the week this run. The upper
ridge seems to dominate, at least the European model seems to think
it will. The system for early next week may also be delayed and
shifted due to the upper ridge.

Wednesday through Friday the boundary lingers near the coast.
Several disturbances ride along the boundary, so small rain chances
south of Interstate 20 seem ok. If the surface high drops down quick
behind the boundary, the end of the week may be dry. With the area in
northwest flow, it still looks like a few convective complexes will
approach the CWA going into the weekend, but nothing quite makes it.
Since the upper ridge does not appear to break down but just shift
back and forth through early next week. It is unclear whether the
next boundary will be a back door front or miss the CWA all together.
For now it looks like the front will catch the northeast and move
west/southwest into the area early next week. PW values climb back to
near 2 inches, so could see some good rainfall amounts. Forecast
soundings also show some decent instability and elevated lapse rates.
Nothing good enough to add to the HWO at this time. Overall, no real
changes to the extended forecast. A chance of rain each day and
warmer than normal temperatures. /DC/07/

&&

.AVIATION...Scattered storms are impacting the eastern areas and
restrictions from this should diminish pretty soon. Other activity
moving out of N MS may impact GWO/GLH a bit later. Overall, VFR
conditions should exist overnight with some lingering chance of some
activity, but will not mention in forecast until a better handle on
when/where is known. For Tuesday, look for a earlier start to
activity with the better coverage across central and southern
sections. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       75  90  72  92 /  46  62  60  13
Meridian      74  91  71  93 /  46  70  68  20
Vicksburg     75  90  72  92 /  46  56  53  11
Hattiesburg   74  90  73  91 /  46  74  72  36
Natchez       74  88  72  90 /  46  67  65  27
Greenville    75  90  72  92 /  51  31  29   7
Greenwood     74  90  71  91 /  62  32  30   6

&&

.JAN Watches/Warnings/Advisories...
MS...None.
LA...None.
AR...None.
&&

DC/07/CME
Hazardous weather outlook, Jun 27, 2:56 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT MON JUN 27 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
282000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
256 PM CDT MON JUN 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST
MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

A HOT AND HUMID CONDITIONS WILL EXIST ACROSS THE REGION UNTIL SUNSET.
WITH PEAK HEAT INDEX VALUES NEAR 105 DEGREES.

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THIS
AFTERNOON INTO EARLY EVENING. STRONG STORMS ARE EXPECTED WITH A FEW
OF THESE REACHING SEVERE LIMITS. DAMAGING WINDS AND LIGHTNING ARE THE
PRIMARY CONCERN...MAINLY FROM NOW AND 9 PM.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

CME

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 27, 5:46 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CDT MON JUN 27 2016

MSZ044-050-272330-
LEAKE MS-SCOTT MS-
546 PM CDT MON JUN 27 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LEAKE AND
NORTHWESTERN SCOTT COUNTIES THROUGH 630 PM CDT...

AT 546 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LUDLOW...OR 10 MILES WEST OF HARPERVILLE...MOVING SOUTH AT 10
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARPERVILLE...BRANCH...FORKVILLE...HILLSBORO...LUDLOW AND LENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3244 8947 3238 8974 3259 8978 3264 8973
      3258 8952
TIME...MOT...LOC 2246Z 349DEG 7KT 3252 8966

DL
Special weather statement, Jun 27, 6:06 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
606 PM CDT MON JUN 27 2016

MSZ049-055-272330-
SIMPSON MS-RANKIN MS-
606 PM CDT MON JUN 27 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND
NORTHWESTERN SIMPSON COUNTIES THROUGH 630 PM CDT...

AT 605 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
BETWEEN FLORENCE AND STAR...MOVING SOUTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STAR...PINEY WOODS...HARRISVILLE AND BRAXTON.

LAT...LON 3215 9018 3215 9001 3196 8993 3196 9020
TIME...MOT...LOC 2305Z 354DEG 10KT 3209 9011

DL
Local storm report, Jun 27, 6:09 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CDT MON JUN 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     4 SSW FANNIN            32.36N 89.97W
06/27/2016  E45.00 MPH       RANKIN             MS   BROADCAST MEDIA

            A LARGE TREE BRANCH WAS DOWNED ALONG MS HIGHWAY 471

&&

DL
Special weather statement, Jun 27, 6:37 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT MON JUN 27 2016

MSZ026-280030-
GRENADA MS-
637 PM CDT MON JUN 27 2016

...LOCALIZED FLOODING POSSIBLE IN GRENADA COUNTY THROUGH 730 PM
CDT...

AT 636 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF
THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER GRENADA COUNTY...MOVING
SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
GRENADA...HOLCOMB...BEW SPRINGS...GORE SPRINGS...
MISTERTON AND ELLIOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3368 8953 3368 9001 3381 9002 3381 8998
      3382 8998 3382 8993 3385 8992 3387 8972
      3387 8959
TIME...MOT...LOC 2336Z 316DEG 11KT 3376 8980

DL
Special weather statement, Jun 27, 6:50 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CDT MON JUN 27 2016

MSZ055-063-064-280030-
SIMPSON MS-LAWRENCE MS-JEFFERSON DAVIS MS-
650 PM CDT MON JUN 27 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAWRENCE...SOUTH
CENTRAL SIMPSON AND NORTHWESTERN JEFFERSON DAVIS COUNTIES THROUGH
730 PM CDT...

AT 649 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SHIVERS...OR NEAR PINOLA...MOVING SOUTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PRENTISS...CARSON...CLEM...SHIVERS...PROGRESS...NEW HEBRON AND SILVER
CREEK.

LAT...LON 3186 9004 3188 8980 3152 8974 3150 9011
TIME...MOT...LOC 2349Z 358DEG 24KT 3181 8995

DL
Special weather statement, Jun 27, 8:18 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
818 PM CDT MON JUN 27 2016

MSZ049-280145-
RANKIN MS-
818 PM CDT MON JUN 27 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN COUNTY THROUGH
845 PM CDT...

AT 817 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER ROSS BARNETT RESERVOIR...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLOWOOD...BRANDON AND FANNIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3226 9008 3238 9010 3240 9007 3242 9007
      3242 9006 3244 9007 3244 9005 3248 9002
      3248 9001 3233 8986
TIME...MOT...LOC 0117Z 330DEG 15KT 3242 9004

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:18 PM CDTSpecial Weather StatementJANRankin27 min
Jun 27, 9:05 PM CDTSpecial Weather StatementJANRankin40 min
Jun 28, 4:04 PM CDTSpecial Weather StatementJANMarion41 min
Jun 28, 4:31 PM CDTSpecial Weather StatementJANJones44 min
Jun 28, 4:42 PM CDTSpecial Weather StatementJANWarren33 min
Jun 28, 5:50 PM CDTSpecial Weather StatementJANForrest55 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.